| Catalog Number |
8065982665 |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A customer reported that four ophthalmic knives were not sharp enough and did not cut during surgery.There was no report of any patient harm.Additional information has been requested, but not received.
Additional Manufacturer Narrative
A sample was not received at the manufacturing site therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The photo attached to the parent complaint was reviewed by the manufacturing site.The photo is of a knife tyvek label, the reported product and lot information is confirmed.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Three opened slit knives in blister package (bp) trays, one in a blister tip down in the petg, and forty eight unopened knives in cartons were received.The returned open samples were visually inspected and were found non-conforming with a damaged tips and damaged cutting edges.Penetration testing could not be performed due to the damage of the sample.Due to the damaged opened samples, thirteen randomly selected unopened knives were sampled.The unopened samples were visually inspected and all were found to be conforming.The samples were then functionally tested for penetration and ten knives were found to be conforming.Three knives were damaged during testing and penetration testing was unable to be completed.The exact root cause could not be determined from the investigation performed.The damage to the returned open samples is consistent with damage that can occur when the blade contacts a hard surface such as the protective blade tray when product is improperly removed or inserted after use, or improper handling, or contact with another instrument during surgery or set-up.The damage seen on the returned opened complaint samples could have contributed to the customers reported issue of dull blade.The returned unopened samples were found to be visually and functionally conforming, therefore a blunt knives that would not cut as described in the complaint was not confirmed.The exact root cause for the damaged knife samples is unknown, therefore specific action with regards to this complaint cannot be taken.No action was taken on the unopened returned samples due to they were found to be visually and functionally conforming.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Any nonconformance, such as the damaged tips and cutting edges exhibited on the returned opened samples, is removed from the lot and scrapped.Functional penetration testing is performed and monitored during the finishing process to ensure the sharpness of the product.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).